Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


policosanol for lipids
Mar 16, 2002

I seen this at http://www.policosanol.com/cholesterol.htm Thinking of trying it have you heard anything on this suppliment and or its interaction of hiv meds

Response from Dr. Henry

I have not seen anything on the use of policosanol in the setting of HIV therapy though I have heard the product discussed. I reviewed some of the data in the website. The data has not been published in the major journals for the most part but the compound still looks interesting. I don't know what the cost is compared to the standard therapies (which would likely be covered by insurance while the policosanol may need to be purchased out of pocket). Due to concern about drug interactions I would still recommend use of the standard drugs (such as pravastatin/atorvastatin or clofibrate/fenofibrate) with diet/exercise depending on the nature of your lipid abnormalities. Switching HIV meds around can be helpful at times as well. KH



Previous
numbness on hands, is a side effect of zerit and epivir?
Next
re: policosanol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement